Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Feeling chills, nausea, headaches and fatigue. High bilirubin levels. How can I get better?

Hi! I have been experiencing chills, nausea , severe headaches , and fatigue for over 3 weeks. At first I thought I was fighting the flu, but after taking over the counter meds such as DayQuil and Theraflu with no relief, I went to an urgent care to seek medical advice. I had a urine test and blood work done and everything came out normal EXCEPT my bilirubin total, it was 8.2 which was very high out of the 0.2-1.6 range. I was not prescribed anything after my visit and the Physician Assistant could not figure out what my diagnosis is and said I must see my primary care to do further work up. Can you please advise on what you think I may have and how I can get better? The symptoms are making it very hard to focus at work and I just want to get better.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

There are a number of things that can make you bilirubin high.

1. Alcoholism can increase your bilirubin level, and if you have your LFTs your SGPT.SGOT.GGT enzymes will also be high.
2. If you have a Gall stone that is blocking the exit of bilirubin into your digestive system you can have an increased bilirubin level.
3. If you have any infections HAV, HBV, HCV or any other that affects your liver, you could have an increased bilirubin level.

These are only some of the conditions that could increase your bilirubin level. However I suspect that your problem is related to an infection and I recommend that you visit with a doctor as soon as you can. I hope this helps. Take care and have a lovely day !
Answered: Fri, 5 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor